Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 62, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 30, 2022, 2:38 PM MST for Mohave County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2022, 2:38 PM MST (21:38 UTC)
- Expired
- Jul 30, 2022, 5:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 64 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 3:50 PM MST | FLASH FLOOD | 13 Ne Dolan Springs, AZ | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 9 E CHLORIDE. NORTH STOCKTON HILL ROAD CLOSED DUE TO FLOODING BETWEEN NORTH PIERCE FERRY ROAD TO MILE MARKER 32 DUE TO WEATHER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 72 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1380 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
561
WGUS55 KVEF 302138
FFWVEF
AZC015-310045-
/O.NEW.KVEF.FF.W.0062.220730T2138Z-220731T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
238 PM PDT Sat Jul 30 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
West Central Mohave County in northwestern Arizona...
* Until 545 PM MST.
* At 238 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Pierce Ferry And Antares Roads and Dolan Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3588 11431 3589 11407 3577 11398 3562 11400
3556 11414 3567 11430 3580 11435
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JA2 follow-up statements
812
WGUS75 KVEF 302244
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
344 PM PDT Sat Jul 30 2022
AZC015-310045-
/O.CON.KVEF.FF.W.0062.000000T0000Z-220731T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
344 PM MST Sat Jul 30 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MST THIS
AFTERNOON FOR WEST CENTRAL MOHAVE COUNTY...
At 344 PM MST, Doppler radar indicated thunderstorms had dissipated
around the area between Dolan Springs and the intersection of Pierce
Ferry, Stockton Hill and Antares roads. Earlier heavy rainfall will
produce ongoing flash flooding.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
normally dry washes and roads.
Some locations that will experience flash flooding include...
Pierce Ferry, Stockton Hill and Antares roads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3588 11431 3589 11407 3577 11398 3562 11400
3556 11414 3567 11430 3580 11435
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JA236
WGUS75 KVEF 310039
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
539 PM PDT Sat Jul 30 2022
AZC015-310049-
/O.EXP.KVEF.FF.W.0062.000000T0000Z-220731T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
539 PM MST Sat Jul 30 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 545 PM MST THIS AFTERNOON FOR
WEST CENTRAL MOHAVE COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
A Flood Watch remains in effect until 500 AM MST Sunday for a
portion of northwest Arizona.
LAT...LON 3588 11431 3589 11407 3577 11398 3562 11400
3556 11414 3567 11430 3580 11435
$$
JVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:20 PM MST, 18 minutes earlier.
Area forecast discussion, Jul 30, 2:20 PM MST, 18 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 220 PM PDT Sat Jul 30 2022 .SYNOPSIS...Moist and unstable air will remain over much of the region through the weekend and into early next week. Heavy rain and flash flooding are the primary concerns, and the potential for damaging winds exists as well. The high humidity will help hold temperatures down, especially in areas where rain occurs. && .SHORT TERM...Through tonight... Convection has fired early this afternoon along the high terrain of Mohave and eastern San Bernardino Counties. The inverted trough providing the dynamics for these storms has drifted to the west with its axis aligned with the Colorado River. This makes storm motion complicated today, with storms in the south moving northward and storms in the north moving southward. High resolution guidance indicate an area of storm convergence over the Arizona Strip later this evening. This is an area we are watching closely for the possibility of heavy rain and flooding. Given the significant amount of moisture in the atmosphere, all storms are efficient rain producers with the possibility of producing rain of over an inch in a short period of time. Frequent lightning and strong outflow wind will also be common with storms today. Storms will diminish in coverage this evening with the loss of daytime heating. .LONG TERM...Sunday through Friday... High pressure that has been bringing record heat to the pacific northwest and northern Nevada will begin to migrate eastward, allowing for a southerly flow, allowing for moisture to continue to stream in from the eastern Pacific Ocean and Gulf of California. Widespread convection can be expected across much of the area Sunday as the inverted trough moves northeast into California. The thunderstorm threat remains for Monday before a drying trend midweek. Tuesday through Thursday, thunderstorms will be mainly in the great Basin and Mohave County. Our next monsoon surge looks to arrive Friday with an increase in convection Friday going into the weekend. With the extremely moist atmosphere, expect temperatures to remain below normal through the week. && .AVIATION...For Harry Reid...Light east to southeast winds <10kts can be expected through tonight. Thunderstorm activity is not expected at the terminal but thunderstorms may affect some corridors. While it appears unlikely, outflow wind from a thunderstorm cannot be ruled out through 04Z. Winds are expected to go light and variable overnight into Sunday morning before light southeasterly winds and a better chance of convection returns to the valley Sunday afternoon. For the rest of southern Nevada, northwest Arizona and southeast California...Light wind below 10kts are expected at TAF sites areawide when thunderstorms are not around. Thunderstorms will impact several terminals through about 04Z Sunday. KBIH can expect to see thunderstorms this evening as well as KDAG. All convective activity should wane by around 04Z. Light wind will return areawide overnight. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION/AVIATION...Berc For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:20 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 29, 6:48 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 57 min |
| Jul 29, 7:33 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 87 min |
| Jul 29, 8:20 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 29, 8:50 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 29, 9:47 PM MST | Dust Storm Warning | VEF | Mohave | 58 min |
| Jul 30, 12:00 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 30, 1:05 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 30, 2:16 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 30, 4:05 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.